Alert archive / Minnesota / River Flood Warnings in 2011

River Flood Warning 55, NWS Sioux Falls, SD

April 3, 2011Lyon County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Apr 3, 2011, 9:09 PM CDT for Lyon County, Minnesota. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 9:09 PM CDT (02:09 UTC)
Expired
Apr 4, 2011, 10:34 AM CDT
In force
13 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Lyon County, MN

The radar

The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Redwood River at Russell (RUSM5).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05314973, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WGUS43 KFSD 040209
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT SUN APR 3 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...

  REDWOOD RIVER AT RUSSELL 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

ADDITIONAL RUNOFF FROM RECENT SNOWMELT WILL CREATE MINOR FLOODING
ALONG THE REDWOOD RIVER NEAR RUSSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

MNC083-050609-
/O.NEW.KFSD.FL.W.0055.110404T0209Z-000000T0000Z/
/RUSM5.1.SM.110404T0022Z.110404T0115Z.000000T0000Z.NO/
909 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE REDWOOD RIVER AT RUSSELL.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...THE RIGHT BANK OVERFLOWS FLOODING SOME 
  LOW LYING AREAS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

REDWOOD RIVER
RUSM5    14.0   14.02 SUN 8 PM                     16.3  FRI MAR 25
1 follow-up statement
615 
WGUS83 KFSD 041534
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CDT MON APR 4 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  REDWOOD RIVER AT RUSSELL 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...MINNESOTA...

  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS
  BIG SIOUX RIVER NEAR DELL RAPIDS
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  DES MOINES RIVER NEAR WINDOM
  DES MOINES RIVER AT JACKSON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-060334-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.
* AT STAGES NEAR 18.0 FEET...THE ROAD LEADING TO THE PACKING PLANT IN
  HURON WILL BEGIN FLOODING. 

$$

SDC111-060333-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 08AM MONDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER 
  WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON
  HIGHWAY 34.

$$

SDC035-061-060333-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.
* AT STAGES NEAR 23.0 FEET...416TH AVENUE IS FLOODED NEAR ROSEDALE 
  COLONY. 

$$

SDC067-135-060333-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER 
  ROAD IN MILLTOWN WILL BE FLOODED. 

$$

SDC135-060333-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110329T0331Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 20.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT
  SEVERAL WEEKS.

$$

SDC011-060333-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN 
  466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN 
  465TH AND 467TH AVENUES...AND 465TH AVENUE BETWEEN 203RD AND 204TH 
  STREETS. 

$$

SDC011-101-060333-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.3 FEET BY WEDNESDAY APRIL 
  06 THEN BEGIN FALLING.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
  FLOOD. 

$$

SDC099-101-060333-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.000000T0000Z.NR/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.8 FEET BY THURSDAY APRIL 07
  THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL 
  LANDS ARE FLOODED THROUGH THE BASIN. 

$$

SDC099-060333-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.7 FEET BY THURSDAY APRIL 07
  THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...SOME FARM BUILDINGS BETWEEN RENNER AND 
  SIOUX FALLS ARE THREATENED BY HIGH WATER. 

$$

IAC119-SDC083-099-060333-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.1 FEET BY FRIDAY APRIL 08 
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.0 FEET...SIGNIFICANT AMOUNTS OF RURAL LAND 
  DOWNSTREAM OF SIOUX FALLS...AND THE SALVAGE YARD IN EXTREME EASTERN 
  SIOUX FALLS...WILL BEGIN TO FLOOD. 

$$

IAC167-SDC083-127-060333-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07AM MONDAY THE STAGE WAS ESTIMATED AT 17.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.2 FEET THROUGH SATURDAY.

$$

IAC149-SDC127-060333-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 17.8 FEET 
  BY 7 AM TUESDAY.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 

$$

MNC033-063-060333-
/O.CON.KFSD.FL.W.0049.000000T0000Z-000000T0000Z/
/WDOM5.2.ER.110321T0710Z.110324T1400Z.000000T0000Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR WINDOM.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 19.9 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 19.0 FEET...MINOR LOWLAND FLOODING BEGINS ALONG THE 
  LOWER EAST BANK. 

$$

MNC063-060333-
/O.EXT.KFSD.FL.W.0026.000000T0000Z-110410T1800Z/
/JCKM5.2.SM.110320T1408Z.110326T1400Z.110409T1800Z.NO/
1034 AM CDT MON APR 4 2011

...FLOOD WARNING EXTENDED UNTIL 1 PM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT JACKSON.
* UNTIL SUNDAY AFTERNOON.
* AT 10AM MONDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY APRIL 09.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND 
  BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON. 

$$

MNC083-041604-
/O.CAN.KFSD.FL.W.0055.000000T0000Z-110404T1534Z/
/RUSM5.1.ER.110404T0022Z.110404T0115Z.110404T1300Z.NO/
1034 AM CDT MON APR 4 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE REDWOOD RIVER AT RUSSELL.
* AT 09AM MONDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...THE RIGHT BANK OVERFLOWS FLOODING SOME 
  LOW LYING AREAS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   17.65 MON 10 AM                     20.2  SAT MAR 26
FORS2    12.0   16.88 MON 8 AM                      20.3  FRI MAR 25
JRMS2    17.0   22.75 MON 10 AM                     25.1  SAT MAR 26
SCOS2    13.0   18.19 MON 9 AM                      19.5  SUN MAR 27
YNNS2    12.0   20.04 MON 10 AM                     22.2  MON MAR 28

BIG SIOUX RIVER
BRCS2     8.0   10.45 MON 10 AM                     11.9  SAT MAR 26
BRKS2     9.0   11.70 MON 10 AM   12.3  WED 7 AM    12.9  FRI MAR 25
DERS2    12.0   13.32 MON 9 AM    13.8  THU 1 PM    15.5  FRI MAR 25
SFLS2    12.0   12.93 MON 9 AM    13.7  THU 7 PM    15.3  FRI MAR 25
SXFS2    16.0   16.80 MON 9 AM    18.1  FRI 1 AM    21.5  FRI MAR 25
HAWI4    15.0   17.12 MON 7 AM                      20.3  SAT MAR 26
AKRI4    16.0   18.04 MON 10 AM                     20.4  SAT MAR 26

WEST FORK DES MOINES RIVER
WDOM5    19.0   19.90 MON 10 AM                     21.8  FRI MAR 25
JCKM5    12.0   13.93 MON 10 AM                     15.6  SAT MAR 26

REDWOOD RIVER
RUSM5    14.0   13.92 MON 9 AM                      16.3  FRI MAR 25

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:32 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 3, 3:32 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
332 PM CDT SUN APR 3 2011

.DISCUSSION...
BAND OF LIGHT SHOWERS DEVELOPING ALONG THE 700 MB FRONT ACROSS
CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON.  THIS IS EXPECTED TO SHIFT
EAST THROUGH THE EVENING HOURS...AND ALTHOUGH MOISTURE REMAINS
LIMITED...THERE IS A CHANCE FOR LIGHT RAIN SHOWERS ESPECIALLY SOUTH
OF INTERSTATE 90.  GUSTY NORTHWEST WINDS MEETING WIND ADVISORY
CRITERIA THIS AFTERNOON ACROSS THE WESTERN HALF OF THE FORECAST
AREA. THESE WINDS MAY DECREASE SOME EARLY THIS EVENING BEFORE
PRESSURE GRADIENT INTENSIFIES AND WINDS INCREASE INTO THE ADVISORY
RANGE. THIS ALONG WITH THE STRONG COLD AIR ADVECTION IN THE LOW
LEVELS SHOULD ALLOW WINDS TO SURFACE. HAVE ADDED FAR EASTERN PORTION
OF FORECAST AREA IN WIND ADVISORY WITH SECOND SURGE OF WINDS.

MODELS SHOWING A SECOND SURGE OF FRONTOGENESIS THIS EVENING AS
SECONDARY SHORT WAVE MOVE THROUGH UNDER NORTHWEST FLOW.  NOT MUCH IN
THE WAY OF UPPER LEVEL SUPPORT...BUT LIFT MAY BE ENOUGH TO TRY TO
DEVELOP A SECOND BAND OF PRECIPITATION.  ATMOSPHERE COOLS OFF ENOUGH
BETWEEN THE FIRST AND SECOND BAND OF FRONTOGENESIS THAT
PRECIPITATION MAY MIX WITH AND CHANGE OVER TO SNOW.  NOT EXPECTING
MUCH IN THE WAY OF ACCUMULATION...WITH PRECIP REMAINING FAIRLY LIGHT
AND SOIL TEMPERATURES IN THE UPPER 30S. HAVE DECREASED LOW
TEMPERATURES SLIGHTLY OVERNIGHT.

BETTER MOISTURE AND FORCING SHOULD BE OFF TO THE EAST BY 12Z SO
PLANNING ON A DRY DAY. THE ONLY EXCEPTION MAY BE FROM AROUND SIOUX
CITY TO STORM LAKE WHERE A FEW SHOWERS COULD LINGER.
OTHERWISE...WINDY AND COLDER WITH TEMPERATURES ONLY EXPECTED TO
CLIMB INTO THE LOWER TO MID 40S. SHOULD AT LEAST SEE A DECENT AMOUNT
OF SUNSHINE. MONDAY NIGHT INTO TUESDAY MORNING WILL SEE WINDS
DECREASE QUICKLY THEN INCREASE FROM THE SOUTHWEST LATE. THIS SHOULD
LEAD TOWARDS GRADUALLY RISING TEMPERATURES LATE MONDAY NIGHT THEN
QUICKLY RISING TEMPERATURES ON TUESDAY MORNING. LOWS SHOULD MAINLY
BE NEAR 30.

WENT AHEAD AND KEPT TUESDAY AS THE MILDEST DAY OVER THE NEXT 7 WITH
HIGHS FROM THE UPPER 50S IN SOUTHWEST MINNESOTA TO THE MID 60S ALONG
THE MISSOURI RIVER VALLEY. DID DECREASE DEW POINTS A BIT ACROSS THE
SOUTHERN CWA WHERE MIXING COULD BE SLIGHTLY MORE ENHANCED. ALSO
KEEPING THE DAY DRY. A WEAK WAVE MOVING THROUGH TO THE NORTH COULD
BRING A FEW SHOWERS TO FAR NORTHERN PARTS OF THE CWA...BUT
FORCING...MOISTURE AND INSTABILITY ALL PRETTY WEAK SO NOT EXPECTING
MUCH. WEDNESDAY WILL SEE SLIGHTLY COOLER TEMPERATURES WORK INTO THE
AREA BUT NOT EXPECTING ANY PRECIPITATION ALONG THE FRONT. BUT...LATE
WEDNESDAY NIGHT CHANCES FOR RAINFALL WILL START TO INCREASE OVER THE
FAR SOUTHERN CWA AS A MARGINALLY WELL AGREED UPON WAVE MOVES INTO
NEBRASKA.

IN THE LATTER PERIODS(THU/SUN)...STILL QUITE A BIT OF DISAGREEMENT
DURING THIS TIME SO STILL STUCK WITH MAINLY LOW TO MID RANGE
POPS...ALMOST EVERY DAY...AND TEMPERATURES MAINLY AT OR BELOW
CLIMATOLOGY WITH THE OFF AND ON CHANCES FOR PRECIPITATION AND THE
ABOVE NORMAL CHANCES FOR CLOUD COVER. THURSDAY STILL LOOKS LIKE AN
EXITING RIGHT REAR QUAD OF THE UPPER LEVEL JET WHILE A SOUTHERN
STREAM JET SPREAD INTO THE CENTRAL PLAINS. FAIRLY GOOD SURFACE FRONT
AND DECENT INSTABILITY SO A FEW THUNDERSTORMS WILL BE
POSSIBLE...JUST NOT VERY CONFIDENT ON PLACEMENT. FOR NOW WILL GO
WITH THE HIGHEST POPS IN THE SOUTH WITH THUNDER CHANCES THERE AS
WELL. FRIDAY FOR NOW LOOKS LIKE THE DAY WITH THE BEST CHANCE TO BE
DRY...WITH A STRONGER WAVE EXPECTED TO EJECT ONTO THE PLAINS
SATURDAY INTO SUNDAY. /08

&&

.AVIATION...
A MID LEVEL FRONTAL BAND WILL CREATE LOWER CEILING CONDITIONS
SPREADING FROM WEST TO EAST. CEILINGS WITHIN THE FRONTAL BAND WILL
BE IN THE MVFR CATEGORY...WHILE VFR CONDITIONS ARE EXPECTED AHEAD OF
THE MIDLEVEL FRONT.  A SECONDARY MID LEVEL FRONT WILL MOVE THROUGH
THE AREA LATE THIS EVENING.  PRECIPITATION MAY MIX WITH AND CHANGE
OVER TO SNOW...ESPECIALLY AT KHON. VISIBILITY RESTRICTIONS SHOULD BE
FAIRLY MINOR THOUGH...AS PRECIPITATION SHOULD REMAIN FAIRLY LIGHT.
NORTHWEST WINDS WILL INCREASE BEHIND THE SECONDARY FRONT...AND
REMAIN AT 25-35 KNOTS THROUGH THE DAY TIME HOURS ON MONDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 1 PM CDT MONDAY FOR
     IAZ001-002-012-013-020-031.

MN...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 1 PM CDT MONDAY FOR
     MNZ071-072-080-081-089-090-097-098.

NE...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 1 PM CDT MONDAY FOR
     NEZ013-014.

SD...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 1 PM CDT MONDAY FOR
     SDZ039-040-054>056-061-062-066-067-070-071.

     WIND ADVISORY FROM NOON TODAY TO 7 AM CDT MONDAY FOR SDZ038-050-
     052-053-057>060-063>065-068-069.

&&
Hazardous weather outlook, Apr 3, 5:12 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 AM CDT SUN APR 03 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
512 AM CDT SUN APR 03 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX...JAMES...AND
DES MOINES RIVERS FOR THE FORESEEABLE FUTURE. THE BIG SIOUX RIVER
IS EXPECTED TO SEE SOME RISES THIS UPCOMING WEEK...BUT WILL
REMAIN BELOW PREVIOUS CREST LEVELS SEEN EARLIER IN MARCH.

WIND AND FOG...
VERY WINDY CONDITIONS...WITH WINDS FROM THE NORTHWEST...WILL
PREVAIL ACROSS THE AREA THROUGH MONDAY. THE WINDS WILL LIKELY
BRIEFLY DROP OFF SOME THIS EVENING. BUT OVERALL...WIND SPEEDS
WILL AVERAGE 25 TO 35 MPH FOR MANY LOCATIONS...WITH SOME HIGHER
GUSTS TO 40 MPH EXPECTED OVER FAVORED TERRAIN AREAS SUCH AS THE
MISSOURI RIVER VALLEY AND SOUTHWEST MINNESOTA.

FIRE DANGER...
DUE TO THE STRONG WINDS...THE GRASSLAND FIRE DANGER INDEX WILL
REACH THE VERY HIGH CATEGORY THIS AFTERNOON...AND REMAIN HIGH TO
VERY HIGH ON MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS WILL BE FOUND ACROSS THE AREA MONDAY
MORNING...AVERAGING 25 TO 35 MPH WITH SOME GUSTS OF 40 MPH. THE
WINDS WILL THEN BEGIN TO SUBSIDE MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in Minnesota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.